Alert archive / Alabama / Wind Advisories in 2024
Wind Advisory 2, NWS Huntsville, AL
NWS Huntsville, AL issued this wind advisory at Jan 11, 2024, 2:36 AM CST for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Jan 12, 2024, 6:00 AM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2024, 2:36 AM CST (08:36 UTC)
- In effect from
- Jan 12, 2024, 6:00 AM CST
- Expired
- Jan 13, 2024, 12:00 AM CST
- In force
- 18 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.6 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1407 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
849 WWUS74 KHUN 110836 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 236 AM CST Thu Jan 11 2024 ALZ001>010-016-TNZ076-096-097-112300- /O.NEW.KHUN.WI.Y.0002.240112T1200Z-240113T0600Z/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, Huntsville, Decatur, Albertville, Boaz, Guntersville, Arab, Scottsboro, Fort Payne, Rainsville, Cullman, Lynchburg, Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, and Cowan 236 AM CST Thu Jan 11 2024 ...WIND ADVISORY IN EFFECT FROM 6 AM FRIDAY TO MIDNIGHT CST FRIDAY NIGHT... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of north central, northeast and northwest Alabama and southern middle Tennessee. * WHEN...From 6 AM Friday to midnight CST Friday night. * IMPACTS...Gusty winds could blow around unsecured objects. Large tree limbs or trees be blown down and power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
212 WWUS74 KHUN 112142 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 342 PM CST Thu Jan 11 2024 ALZ001>010-016-TNZ076-096-097-121200- /O.CON.KHUN.WI.Y.0002.240112T1200Z-240113T0600Z/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, Huntsville, Decatur, Albertville, Boaz, Guntersville, Arab, Scottsboro, Fort Payne, Rainsville, Cullman, Lynchburg, Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, and Cowan 342 PM CST Thu Jan 11 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM FRIDAY TO MIDNIGHT CST FRIDAY NIGHT... * WHAT...Southeast winds turning southwest at 25 to 35 mph with gusts up to 55 mph expected. * WHERE...All of north Alabama and southern middle Tennessee. * WHEN...From 6 AM Friday to midnight CST Friday night. * IMPACTS...Gusty winds could blow around unsecured objects. Large tree limbs or trees be blown down and power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
170 WWUS74 KHUN 120953 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 353 AM CST Fri Jan 12 2024 ALZ001>010-016-TNZ076-096-097-122200- /O.CON.KHUN.WI.Y.0002.240112T1200Z-240113T0600Z/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, Huntsville, Decatur, Albertville, Boaz, Guntersville, Arab, Scottsboro, Fort Payne, Rainsville, Cullman, Lynchburg, Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, and Cowan 353 AM CST Fri Jan 12 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Southwest winds 25 to 35 mph with gusts 45 to 55 mph expected. * WHERE...Portions of north central, northeast and northwest Alabama and southern middle Tennessee. * WHEN...Until midnight CST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
658 WWUS74 KHUN 122144 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 344 PM CST Fri Jan 12 2024 ALZ001>010-016-TNZ076-096-097-130600- /O.CON.KHUN.WI.Y.0002.000000T0000Z-240113T0600Z/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, Huntsville, Decatur, Albertville, Boaz, Guntersville, Arab, Scottsboro, Fort Payne, Rainsville, Cullman, Lynchburg, Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, and Cowan 344 PM CST Fri Jan 12 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Southwest winds 20 to 30 mph with gusts 30 to 40 mph expected. * WHERE...Portions of north central, northeast and northwest Alabama and southern middle Tennessee. * WHEN...Until midnight CST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
644 WWUS74 KHUN 130552 NPWHUN URGENT - WEATHER MESSAGE National Weather Service Huntsville AL 1152 PM CST Fri Jan 12 2024 ALZ001>010-016-TNZ076-096-097-130700- /O.EXP.KHUN.WI.Y.0002.000000T0000Z-240113T0600Z/ Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- Including the cities of Florence, Muscle Shoals, Sheffield, Tuscumbia, Russellville, Red Bay, Moulton, Town Creek, Athens, Huntsville, Decatur, Albertville, Boaz, Guntersville, Arab, Scottsboro, Fort Payne, Rainsville, Cullman, Lynchburg, Fayetteville, Winchester, Sewanee, Decherd, Estill Springs, and Cowan 1152 PM CST Fri Jan 12 2024 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT... Winds are falling below Advisory criteria, therefore the Wind Advisory will be allowed to expire at midnight. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Jan 10, 10:50 PM CST, 3 hours 46 minutes earlier.
Area forecast discussion, Jan 10, 10:50 PM CST, 3 hours 46 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 1050 PM CST Wed Jan 10 2024 ...New AVIATION... .NEAR TERM... (Tonight) Issued at 842 PM CST Wed Jan 10 2024 Quiet/seasonably cool wx conditions prevail across the central TN Valley this Wed evening as high pressure at the sfc remains in place over the eastern Gulf Coast region. Current temp trends are mainly in the mid/upper 30s, given a persistent south wind around 5-10MPH. Even with mostly clear skies, temps will struggle to fall more than a couple of degrees overnight with a return flow pattern remaining in place. However, with early morning lows Thu falling predom into the lower/mid 30s, wind chills look to fall more into the mid/upper 20s for most spots. && .SHORT TERM... (Thursday through Saturday) Issued at 408 PM CST Wed Jan 10 2024 Upper level ridging will give way to an incoming shortwave trough over the Midwest, Ohio Valley, and Southeast on Friday. Surface high pressure over the South will also be pushed to the northeast as another low pressure system develops over the central CONUS and makes its way east. This system looks to quickly swing northeast Friday night, with high pressure on its heels for the first part of the weekend. As for sensible weather, no rain/storm chances on Thursday will quickly evolve and increase to be very high (90-100%) early Friday morning through the afternoon. Model bulk shear values are very stout on Friday; however, instability values are fairly lacking (especially at the surface). Furthermore, dew points look to reach the upper 40s to lower 50s as the system traverses the region. Therefore, the main questions with regards to severe potential will be if we are able to realize ample instability and moisture (if the warm front progresses far enough north). At this point, chances are low in storms becoming strong to severe. We will continue to monitor model trends, but make sure to have multiple ways to receive warnings! As the storm system quickly moves to the northeast, there is a low chance of a wintry mix over portions of southern middle Tennessee late Friday evening. No accumulations or impacts are anticipated with this. Drier conditions will then follow for the first part of the weekend. Another concern will be with strong gradient winds as the low pressure system moves over the region Friday and Friday night. Confidence is high that sustained winds could reach 20-30 mph along with gusts up to 40-50 mph (higher in the higher elevations). We will continue to assess these trends, but it is likely that a Wind Advisory will be issued with subsequent forecast updates to account for this. Take caution when/if traveling on Friday and secure loose outdoor items! High temperatures are forecast to top out in the mid 50s to around 60 degrees Thursday and Friday, then dip into the 40s by Saturday. Lows follow a similar pattern, with 40s expected Thursday night and 20s by Friday and Saturday night. .LONG TERM... (Sunday through Tuesday) Issued at 348 AM CST Wed Jan 10 2024 [408PM Update] The main change to the winter system next week is with regards to precipitation chances and time frame. A light wintry mix or snow is forecast Sunday night into Monday morning, with no precipitation chances by the afternoon. Confidence remains low with regards to exact snow amounts, but there is a 30-40% chance for 1 inch of snow or greater across far northwest Alabama and portions of southern middle Tennessee. Additionally, confidence is increasing in very frigid temperatures early next week. Lows in the single digits to mid-teens are currently forecast Monday and Tuesday mornings. Winds in addition to these cold temperatures will also result in dangerously low wind chills near or below zero degrees. Please check back for updates as the forecast is continuously evolving. Remember the five "P's" of winter preparation: protect people, pets, pipes, plants, and practice heat safety! The next system we'll have to watch will begin to take shape Sunday night into Monday as deepening upper trough blasts from the central Plains into the Ohio Valley and Mid South. Ahead of this potent arctic cold front, low to medium chances (20-50%) for light rain will develop and may eventually mix with or change over to all snow as the profile cools aloft. Make no mistake about it, a very cold arctic air mass will be moving into the area in wake of this front, with lows Sunday night dropping into Teens to low/mid 20s and then struggling to climb much above the freezing mark (mid to upper 30s). A second shot of cold air will move in Monday as 50th percentile NBM places lows in the 10-15 degree range and its entirely possible per the Grand Ensemble some single digits will occur. Though moisture will be somewhat limited, deep lift and sufficient moisture will likely exist to give us some light wintry precipitation (likely light snow) during this timeframe Sunday night into Monday and again Monday night into Tuesday. Some light accumulations will be possible everywhere in this scenario, but confidence remains low that any snowfall would exceed the 0.5" to 1" range. Again, still a long way out and a lot of details to work through -- but something we will definitely have to monitor with regards to timing, precipitation type, and any potential impacts. Stay tuned! && .LONG TERM... (Sunday through Tuesday) Issued at 348 AM CST Wed Jan 10 2024 [408PM Update] The main change to the winter system next week is with regards to precipitation chances and time frame. A light wintry mix or snow is forecast Sunday night into Monday morning, with no precipitation chances by the afternoon. Confidence remains low with regards to exact snow amounts, but there is a 30-40% chance for 1 inch of snow or greater across far northwest Alabama and portions of southern middle Tennessee. Additionally, confidence is increasing in very frigid temperatures early next week. Lows in the single digits to mid-teens are currently forecast Monday and Tuesday mornings. Winds in addition to these cold temperatures will also result in dangerously low wind chills near or below zero degrees. Please check back for updates as the forecast is continuously evolving. Remember the five "P's" of winter preparation: protect people, pets, pipes, plants, and practice heat safety! The next system we'll have to watch will begin to take shape Sunday night into Monday as deepening upper trough blasts from the central Plains into the Ohio Valley and Mid South. Ahead of this potent arctic cold front, low to medium chances (20-50%) for light rain will develop and may eventually mix with or change over to all snow as the profile cools aloft. Make no mistake about it, a very cold arctic air mass will be moving into the area in wake of this front, with lows Sunday night dropping into Teens to low/mid 20s and then struggling to climb much above the freezing mark (mid to upper 30s). A second shot of cold air will move in Monday as 50th percentile NBM places lows in the 10-15 degree range and its entirely possible per the Grand Ensemble some single digits will occur. Though moisture will be somewhat limited, deep lift and sufficient moisture will likely exist to give us some light wintry precipitation (likely light snow) during this timeframe Sunday night into Monday and again Monday night into Tuesday. Some light accumulations will be possible everywhere in this scenario, but confidence remains low that any snowfall would exceed the 0.5" to 1" range. Again, still a long way out and a lot of details to work through -- but something we will definitely have to monitor with regards to timing, precipitation type, and any potential impacts. Stay tuned! && .AVIATION... (06Z TAFS) Issued at 1050 PM CST Wed Jan 10 2024 With high pressure at the sfc remaining in place over the eastern Gulf Coast, VFR conds are generally expected thru the TAF period. High clouds will begin to spread into the area from the WSW later in the day Thu. Sfc winds will also remain out of the SW near 7kt into the evening hrs Thu. Wind shear out of the SW around 35-40kt will be in place into the early afternoon period Thu as well. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...None. TN...None. && NEAR TERM...09 SHORT TERM....26 LONG TERM....AMP AVIATION...09
Nearby
Wind Advisories in Alabama, 2024Wind Advisories in Tennessee, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.